Thunderstorm Wind, Peoria
- When
- June 28, 3:04 PM CST
- Where
- Peoria County, Peoria
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- STORM CHASER
- Coordinates
- 40.700, -89.600
4 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 28, 2:20 PM CST, 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 320 PM CDT SAT JUN 28 2003 SCATTERED RWS/TRWS CONTINUE TO DEVELOP ALONG NUMEROUS BOUNDARIES ACROSS NRN IL...INCLUDING NRN PTNS OF CWA THIS AFTERNOON. RECEIVED ONE INCH HAIL REPORT FOR CELLS OVER WOODFORD COUNTY IN PAST COUPLE OF MINUTES. SHORT TERM FORECASTER KEEPING AN EYE ON ACTIVITY. AS FOR TONIGHT...MODELS SLOW DOWN/WEAKEN BOUNDARY RIGHT OVER C IL. WILL SEE A DECREASE IN RWS/TRWS AFTER SUNSET...BUT WOULD NOT BE SURPRISED TO SEE ADDITIONAL ACTIVITY THROUGHOUT THE NIGHT AND SLOWLY ENDING FROM N TO S OVER CWA. ON SUNDAY...BOUNDARY LOCATION IS STILL UNCERTAIN...WILL KEEP MENTION OF CHANCE OF RWS/TRWS IN SERN SECTIONS THROUGH NOON...BEFORE ENDING. BY SUNDAY NIGHT...NEXT S/W DEVELOPS ALONG BOUNDARY AND TRACKS EAST INTO MO AND IL...WITH MODELS INDICATING MCS DEVELOPMENT. THE MCS MOVES INTO WRN SECTIONS OF THE CWA DURING THE EVENING AND SPREADS EAST OVERNIGHT. RAIN TO PERSIST INTO MONDAY...ENDING IN WRN HALF OF CWA BY LATE MONDAY AFTERNOON. WITH BOUNDARIES REMAINING OVER MIDWEST...WILL KEEP MENTION OF RWS/TRWS OVER ERN HALF OF CWA THROUGH DAY ON TUESDAY. AS FOR REST OF EXTENDED FORECAST...WEDNESDAY AND THURSDAY REMAIN DRY BEFORE NEXT SIGNIFICANT WX SYSTEM MOVES IN FOR THE HOLIDAY WEEKEND. ISC GRIDS SENT EARLIER. .ILX...NONE. BYRD
ILZ027>031-036>038-040>057-061>063-066>068-071>073-291100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1144 AM CDT SAT JUN 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH CENTRAL ILLINOIS LATE THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT. A FEW OF THESE STORMS MAY BE SEVERE LATE THIS AFTERNOON THROUGH THIS EVENING...PRIMARILY NORTH OF I-72. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING THUNDERSTORM WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FRONTAL BOUNDARY WILL STALL OUT OVER SOUTHERN ILLINOIS ON SUNDAY. SEVERAL DISTURBANCES WILL MOVE ALONG THE FRONT SUNDAY NIGHT THROUGH MONDAY NIGHT...BRINGING A CHANCE OF THUNDERSTORMS TO THE REGION. THE NEXT THREAT FOR THUNDERSTORMS WILL ARRIVE THURSDAY AND FRIDAY AS A SYSTEM MOVES THROUGH THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING WITH THE STORMS THAT DEVELOP ALONG AND AHEAD OF THE COLD FRONT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION...IS AVAILABLE ON THE INTERNET AT: HTTP://WWW.CRH.NOAA.GOV/ILX PLEASE NOTE THAT THE WEB ADDRESS SHOULD BE ALL IN LOWER CASE. BARNES
The Lincoln radar (KILX), 65 km away, was scanning. The volume nearest the first event began at 21:03 UTC.
4 thunderstorm wind, 2 hail. Local standard time, as filed.
Thunderstorm winds blew down several large tree limbs.
Thunderstorm winds blew down several large tree limbs and power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363013, 5363014, 5363015, 5363016, 5363069, 5363070.